Flash Flood, Cheyenne
- When
- July 27, 7:20 PM MST to 8:00 PM MST
- Where
- Cheyenne County, 1 mi S of Lodgepole
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 41.136, -102.650
Heavy rains produced minor flooding on county roads 125 and 145.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Heavy rains produced minor flooding on county roads 125 and 145.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 27, 6:06 PM MST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT FRI JUL 27 2007
.UPDATE...FIRST OF PROBABLY AT LEAST TWO UPDATES THIS EVENING TO
KEEP UP WITH PRECIP TRENDS. HAVE INCREASED TO CATEGORICAL ACROSS
MOST OF THE WYO PLAINS THIS EVENING...AND INCREASED TO LIKELY POPS
ACROSS THE SOUTHERN PANHANDLE AND LARAMIE COUNTY AFTER MIDNIGHT.
IF THE 00Z NAM COMES IN AS WET AS THE 18Z DID...THEN WE MIGHT
CONSIDER A FLASH FLOOD WATCH IN THE PANHANDLE LATER TONIGHT.
OTHERWISE...EXPECT A WINTER-LIKE COVERAGE OF PRECIP THROUGH EARLY
SATURDAY MORNING. ONE BRIEF SEVERE THUNDERSTORM WARNING WAS ISSUED
EARLIER FOR GOSHEN COUNTY BUT THOROUGH INSPECTION REVEALED ONLY
TORRENTIAL RAIN. THE RADAR ALGORITHM THOUGHT ONE INCH HAIL WAS
PRESENT...BUT IT WAS JUST AMAZINGLY HEAVY RAIN.
SOWKO
&&
.PREV DISCUSSION... /ISSUED 320 PM MDT FRI JUL 27 2007/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY
EARLY THIS AFTERNOON OVER MUCH OF THE CWA. THE ACTIVITY WAS SLOWLY
MOVING TO THE EAST AND HAS BEEN PRODUCING HEAVY RAINFALL. AS A
SHORTWAVE TROUGH SLOWLY APPROACHES FROM THE WEST...MODELS KEEP THE
RAIN GOING FOR MUCH OF THE NIGHT...ESPECIALLY IN THE SOUTHEAST PART
OF THE CWA. FLASH FLOOD GUIDANCE IS THE LOWEST FROM ALBANY TO
KIMBALL COUNTIES AND WILL CONTINUE THE FLASH FLOOD WATCH THERE UNTIL
06Z. THE ATMOSPHERE SLOWLY DRIES ON SATURDAY AND BOUNDARY LAYER
UPSLOPE WIND FLOW DIMINISHES AS WELL. THE RESULT SHOULD BE LESS
THUNDERSTORM COVERAGE AND INTENSITY FOR SATURDAY AFTERNOON AND
EVENING. CLOUD COVER WILL KEEP TEMPERATURES AT OR BELOW NORMAL
OVER THE CWA ON SATURDAY.
LONG TERM...SUNDAY THROUGH FRIDAY...ONE SHORTWAVE TROUGH WILL
STILL BE HANGING AROUND NEBRASKA AND SOUTHEAST WY ON SUNDAY WHILE A
SECOND ONE WILL BE OVER EASTERN MT/NERN WY. THERE WILL BE PLENTY OF
MOISTURE AND ENOUGH INSTABILITY TO KEEP SOME TSTMS OVER ROUGHLY SE
HALF OF CWA MAINLY SUNDAY AFTERNOON/EVENING. THE SHORTWAVES WILL
FINALLY MOVE AWAY FROM US FOR MONDAY WITH RIDGING ALOFT BUILDING
IN FROM THE WEST LATER MONDAY AND TUE...SO TEMPS WILL SHOW A
WARMING TREND WITH JUST A FEW TSTMS OVER AND NEAR THE MOUNTAINS.
FLOW ALOFT WILL VEER SLIGHTLY ON WED AS A SLIGHTLY STRONGER
SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA INTO THE
UPPER MS VALLEY. THIS WILL PUSH A COLD FRONT SOUTH THROUGH US
AND AID IN TSTMS WED AFTERNOON/EVENING ENTIRE CWA. TEMPS WILL BE
A LITTLE COOLER WED THEN WARM BACK UP A BIT THU AND FRI AS UPPER
HEIGHTS RISE SOME AGAIN. KEPT A LOW POP OVER MOST OF CWA FOR
AFTERNOON/EVENING TSTMS ON THU...BUT THESE SHOULD BE CONFINED TO
SW PART OF CWA FRI. BIGGER CHANGES MAY AWAIT FOR THE WEEKEND.
AVIATION...
THE ATMOSPHERE WILL REMAIN NEARLY SATURATED OVER THE CWA THROUGH
SATURDAY MORNING. MVFR CEILINGS WILL BE COMMON AND WILL LOWER TO
IFR CONDITIONS ESPECIALLY IN THE SOUTHEAST HALF OF THE CWA AS THE
NIGHT GOES ON. IN ADDITION...VISIBILITIES WILL LOWER TO AT LEAST
MVFR VALUES ASSOCIATED WITH THE PRECIPITATION. MOUNTAINS WILL BE
OBSCURED WITH THE DEEP SATURATED LAYER. THUNDERSTORMS WILL BE LESS
NUMEROUS ON SATURDAY AFTERNOON AND EVENING...BUT MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR WYZ065-WYZ066-
WYZ069-WYZ070.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR NEZ054.
&&
SHORT TERM/AVIATION...WEILAND
LONG TERM....JLHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT FRI JUL 27 2007 WYZ061>063-065-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE ACTIVITY WILL BE WIDESPREAD OVER THE LARAMIE VALLEY WITH HEAVY RAINFALL A GOOD POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE LARAMIE VALLEY...INCLUDING LARAMIE...FROM 2 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHWEST PANHANDLE THIS AFTERNOON AND EVENING. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO MIDNIGHT FOR KIMBALL COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE WEDNESDAY AND ACROSS THE ENTIRE PANHANDLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-281130- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR LARAMIE COUNTY FROM 2 PM TO MIDNIGHT...WHERE THE HEAVTY RAINFALL WILL CAUSE SMALL STREAMS AND DITCHES TO RISE TO AT LEAST BANKFUL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SATURDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39184.